I had a morphine pump implanted about 5 months ago. It has helped me immeasurably. However about two months after surgery, I noticed a clear vaginal discharge that was enough to wet my panties. I have always had problems with yeast infections, and bought some over the counter medication that it seemed to make it better. However about a week or ten days ago I started having problems again, except that this time it looked like a yeast infection. I again bought some over the counter medication. Today however, I was cramping and decided to do an exam of my own. I am now very worried. It is not clear, nor white like yeast, it was more like a yellowish green color and I could see a tinge of blood. I am wondering if I could be having problems related to an allergic reaction to the pump. Years ago I went Thu a period that I dealt wit chronic urticaria, I had several allergy tests they all showed I was positive to everything I was tested for including the saline solution. I have had a pap test less than a year ago, and I am not sexually active. I am 1500 miles away from the doctor that implanted by pump, however I have an appointment with him on Jan. 7th. I really don't know what I should do, however I think I need to do something before January 7th. I have medicare insurance with some pretty good bills already from all the procedures and hospital stays before and for the pump. I am considering however an ER visit.
I am a candidate for the pump my self but I am afraid of having a device that is capalbe of storing engough morphine to kill me installed under my skin. I understand once installed you need to get it refilled about every three months or so. I would opt for the electrical stimulator implant over the pump but both just freak me out. That is like having a TENS unit which is an external device and works great for me, installed inside you with leads to points they think are closest to where your pain is starting. How they figure out those points is probably not a precise science so for now I will pass on both devices. Besides I lost my insuracne so if I had the pump it would just be empty all the time, I could never affort what they charge for simple morphine liquid to have it refilled. I have a degree in Organic Chemistry and what they charge for these simple molecules is no less than a crime and one more reason our health care system is a #$%^ing joke.
I had the pain pump implanted on December 20,2207 and so far I am thirlled- I have been able to do things- sitting up for more than 3 hours a day just to name one- that I have not been able to do for 2 years. I too was very leary of the morphine but I did a week long trial for the stimulator and it did not cover my pain. When I did the injection trial for the morphine I knew within hours that it would work for me. I don't know who is telling you the pump needs to be filled every 3 months but I had to have the pediatric pump- due to my size and even that only gets filled every 5 months or so, so I would get more information. I wish you good luck in your quest for pain management but I wanted you to hear a success story. DVLP
Can anyone tell me about the morphine pump side effects,I had one implanted on March 13 th 2009.....And recently I have been having some real bad issues as such,,,,Metal taste 24/7,Nausea,Losing Weight,loss of appetite,Fatigue,Sleepy,every thing is sticking to me skin,ETC....I could go on and on Im really having bad aniexty
i started having back pain in 1984 then my disc rupured in 1986 and i had back surgery back then they did not put anything between my disc over the years my back fell down ive had four surgerys and also scraped scar tissure out of my back i have had about 20 some shots' also a simulator put in 'my pain is so great it doesnt work' feb 4 i get my trail morphine shot i sure hope it works im at my witts end.
im 44 had a pump put in dr tolld me id be finewell it took a long time to get it ajusted while in pain i told dr im a big boy tell the truth what the out come will be answer ill still be in pain as is i am in pain all the time it helps some but be prepared to stay in bed if i move around i still get pain so im in bed all the time if you get this pump ask a lot of qustions a lot good luck
ive had a pump for 5 years now and I am starting to go through a second battlle of anxiety and depression. Dr put me on Cymbalta nd I noticed having spurts of spending. So I got off of that right away.The pump has helped me . I was diagnosed woith arachnoiditis.the scare tissue wrapped around all my leg nerves after a simple spinal stenosis surgery.And now that cany fix it or I could become parolized.(pass). The dr said I would remain bed ridden but I have proved him wrong. The only thing im having a problem with right now is short term memory. but it maybe from coming off the Cymbalta
My father age 67 has been on the morphin pump for 12yrs due to sciatic nerve damage. He know has dementia due to the high levels of morphine poisoning his body daily for years. Please research side effect with long term risk before agreeing to this pump procedure. Sometimes the pain relieve is very tiny compared to the life changing side effects. My father is not the same person. We bath him, remind him to eat, take meds... he looses his shoes and wallet daily and can no longer drive or even bowl at the local alley with his bowling buddy's. This drug is a very powerful reliever for many however its devastating to everyone who knows you when u dont know who you are anymore and why u have that pump in the first place.
Everyone should do their research before taking any opiate, including Morphine. There are no viable studies that I can find that state Morphine actually causes dementia.
If anyone can provide links to viable studies please do so.
It's so very painful when someone we love develops dementia. We all want someone or something to blame.
Among many other trusted sites that claim morphine cannot cause dementia I found this answered by a Physician.
".....with the assumption that you are using the word dementia to mean Dementia of the Alzheimer's Type (DAT#. There are many types of dementia and DAT is only one of those, even though it is the most common one. I don't know of any cases where morphine has caused a permanent dementia. However, morphine I think could exacerbate or make worse an already present dementia #DAT). "
It went on ti say that the physician did not know of any medications that caused Dementia.
This doesn't mean that what I have read is all correct. I would be interested in reading the research that contradicts what I have found. It's important for all of us to have the facts.
I agree, I've researched morphine extensively since I'm likely to be on it for a very long time. Properly managed it provides a wealth of benefits with few side-effects. Likely the reason it's been a useful tool for our doctors for such a long time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.